MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0840-A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01511.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in internal iliac artery using ruby coils, a ruby coil detachment handle (handle), and non-penumbra microcatheter.It was reported that the patient anatomy was extremely tortuous.During the procedure, the physician implanted two ruby coils in the target vessel using the microcatheter.Subsequently, the next ruby coil was packed into the target vessel.While attempting to detach the ruby coil using the handle, the ruby coil kept getting sucked back into the microcatheter.The ruby coil was removed.The physician continued the procedure using another ruby coil.While attempting to detach the ruby coil, the same issue occurred, and the pusher assembly of the ruby coil became kinked.The physician manually detached the ruby coil.The procedure was completed using other ruby coils and the same handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pusher assembly was fractured on its proximal end.The pusher assembly had bends and kinks throughout its length.The embolization coil was detached from the pusher assembly.The pull wire was within the pusher assembly distal detachment tip (ddt) alignment feature.Dried blood was within the pusher assembly ddt.The embolization coil had offset coil winds throughout its length.Conclusions: evaluation of the returned ruby coil revealed that the pusher assembly was fractured on its proximal end, the pusher assembly had bends and kinks throughout its length and the embolization coil was detached and had offset coil winds.These damages were not mentioned in the reported complaint and were likely incidental and may have occurred during packaging the device for return to penumbra.The root cause of the detachment issue during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of detachment issue this report is associated with mfr report number: 3005168196-2020-01511.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10553392
Report Number3005168196-2020-01510
Device Sequence Number2842843
Product Code HCG
UDI-Device Identifier00814548012988
UDI-Public00814548012988
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model NumberRBY2C0840-A
Device Catalogue NumberRBY2C0840
Device Lot NumberF80878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005